Indian Journal of Dermatology
CASE REPORT
Year
: 2008  |  Volume : 53  |  Issue : 1  |  Page : 28--30

Avascular necrosis: A rare complication of steroid therapy for pemphigus


Vibhu Mendiratta, Anamita Khan, RS Solanki 
 Department of Dermatology and Venereology and Radio Diagnosis, Lady Hardinge Medical College and Associated Hospitals, New Delhi - 110 001, India

Correspondence Address:
Vibhu Mendiratta
RA-24, Inderpuri, New Delhi
India

A patient of pemphigus vulgaris presented with avascular necrosis of the femur after long-term high-dose corticosteroid therapy. Corticosteroids used on a long-term basis can cause avascular necrosis of bone and this has been seen in various diseases. This is attributable to both the disease process itself and the therapy i.e. corticosteroid usage. In dermatological practice avascular necrosis of bone has been seen more commonly with SLE and also with psoriasis using long-term steroids. Avascular necrosis in a case of pemphigus on steroid therapy is a rare finding. We report such a case of pemphigus vulgaris developing avascular necrosis of bone following corticosteroid therapy.


How to cite this article:
Mendiratta V, Khan A, Solanki R S. Avascular necrosis: A rare complication of steroid therapy for pemphigus.Indian J Dermatol 2008;53:28-30


How to cite this URL:
Mendiratta V, Khan A, Solanki R S. Avascular necrosis: A rare complication of steroid therapy for pemphigus. Indian J Dermatol [serial online] 2008 [cited 2021 Jan 21 ];53:28-30
Available from: https://www.e-ijd.org/article.asp?issn=0019-5154;year=2008;volume=53;issue=1;spage=28;epage=30;aulast=Mendiratta;type=0